It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


First off, please don't feel like a failure, because you're not. This is so typical of opiate withdrawl and we all wind up feeling like failures and depressed when we have our slips or during detox. It is your brains natural reaction to withdrawl, and why people will do most anything to get more opiates.

I think taking a semester off is a good idea. You need the time to focus on yourself. Although if it were possible for you to take just 1 or 2 classes, that might be good as well, just to get you out of the house a little and give you something to keep busy with. An outpatient program would be a great idea too.

You have also tapered fast, very fast, and fentanyl is a tough one. Are you doing this under a doctors care?

The exercise is really important, even though it's the last thing you want to do. Force yourself to take a walk... start with 1 mile a day, which is like 18 minutes at a medium pace. Go to the mall and walk if it's too cold outdoors.

Have you been able to maintain your taper? Is your Mom helping and being encouraging, or just pushing you to stop asap? It might help to have a doctor talk to her, and it would do you well to get some counceling.

The best way to taper is slowly, so that you don't feel terrible, so perhaps you need to slow your taper down. At least get stableized enough that you feel semi good before attempting to reduce your dose any furthur.

Have you tried to detox before and failed? If you have and have failed a few times, like most of us, perhaps it's time to consider counceling and / or suboxone. Sub is once a day dosing and you don't have those highs and lows every few hours, waiting to take pills, feeling good for an hour or two, and then being in withdrawl til your next dose. And there is no high or euphoria with it, so you can think more rationally and build strength mentally, and really see the big picture without being in an opiate fog, without being severely depressed or in agony of withdrawl....but to do it comfortably, it is a slow process...probably a years time...you would be able to go to school and function though.

I think the biggest mistake many of us have, especially those on high doses of powerful opiates, is that we want to just stop and get it over with at some point, and that usually leads to relapses, making us feel like like total failures. What i have finally learned is that we didn't mess our brains up over night and we aren't going to get back to normal overnight either, but slow and steady with weaning works best, if you can do it.

It is hard if not impossible for your mom to know what you are going through...If you haven't been there you really can't understand it. Your doctor may also be able to help you with some other things to help you sleep and function better too.

Hang in there...the fact you have tapered this far this fast shows a TON of strength and courage...You just need to slow down a little I think, and get some help in person. Message boards are great, but there is nothing like spilling your guts in person and having someone else to be accountable to. I was highly against anything like this in my early days of trying to recover and thought it was corny, but there really is something to it.

i hope you get feeling better soon...Try and get out for a walk today, every day, and build from there. The exercise will be even more important when you totally quit, and it will help greatly now, so it will be good to get a routine going.

hugs,

mano





All times are GMT -7. The time now is 05:58 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!